News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Nephrology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Nephrology Answers List

Forum Name: Nephrology Symptoms

Question: Has UTI gone to my kidneys?


 MadiHayHai - Tue Sep 28, 2004 2:53 pm

I am a 28 yaer old female.
My problem now is. I was diagnosed with a UTI by my GYN on Sept. 15th after 3 days of symptoms. I went becasue I could see blood in my urine. (I only ever had one UTI and that happened after a stay in the hospital with a catheter in place.) I also had back pain and nausea, and buring after urination that lasted for awhile after urinating.
They took a urine sample through a catherter and put me on Cipro.
That Friday the 17th, I had a physical with my family Dr. and told him that I had been diagnosed with a UTI, but I had not recieved the results back yet, and I was NOT feeling better, actually my back was killing me even more. I still could see blood in my urine and still had buring more AFTER I urinated. He pulled up the results and told me I definitly had a UTI but the bacteria I had was Staph and the Cipro wouln't take it away. He put me on Augmentin. In the mean time my right flank pain is slowing progressing.
Tuesday the 21th my GYN Dr. calls back and asks how I am feeling. Not any better. I told her of my appointment with my Family Dr. and how he changed my med. She said he only got the puliminary results and I needed to go on Bactrim. This was my 3rd antibiotic. I took the Bactrim for 2 days and got really sick. I was allergic to the Bactrim. I got itchy and slept for the two days I was on it. My family Dr. told me to stop it and to come in the next day for an appointment.
He was booked I needed to see another Dr. in the practice. Although the burning was gone, but still have pain, no more "seen" blood
in urine, I still have this flank pain. This Dr. looked at the urine results again. He said the Bactrim would get rid of the UTI symptoms but there was something on the test I didn't understand. Something came up and I can't remember the exact name but all I can refer to was "Rod" and he said the test didn't specify what it was. But whatever that was the Bactrim wouldn't get rid of it and I can't take it anyway. So he put me on Levaquin 750 mgs. for 5 days. this is my 4th antibiotic. Today is my last dose.

But since yetserday the flank pain got worse. I can't bend, breathing hurts, just sitting down feels like I'm shoving my kidney under my ribs. The pain goes all the way around to the front under my rib cage. It's very painful. And makes me short of breath.
I get some relief from sitting with my heating pad, but otherwise Tylenol, or Alleve doesn't alleviate the pain. I have to get another urine sample on Oct. 2nd. He said if that comes back postive then they will start looking into other things.
But in the mean time should I be concerned?
 Theresa Jones, RN - Mon Oct 04, 2004 5:34 am

User avatar Hi MadiHayHai,
It certainly sounds as though the current antibiotic therapy regimen has not been very effective and possibly another method of therapy may be initiated, for example IV. It's good to know this is being further investigated.
Sincerely,
Rntdj

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here